Alert archive / Minnesota / Frost Advisories in 2005

Frost Advisory 1, NWS Grand Forks, ND

September 28, 200518 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this frost advisory at Sep 28, 2005, 3:34 PM CDT for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at Sep 29, 2005, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2005, 3:34 PM CDT (20:34 UTC)
In effect from
Sep 29, 2005, 1:00 AM CDT
Expired
Sep 29, 2005, 9:00 AM CDT
In force
8 hr
Issued by
NWS Grand Forks, ND
All 35 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 8.6 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2005-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2005-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 282034
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
334 PM CDT WED SEP 28 2005

...FROSTY NIGHT EXPECTED...

.WIND SPEEDS ARE EXPECTED TO DIMINISH EARLY THIS EVENING. EVEN
THOUGH WIND SPEEDS WILL INCREASE A BIT TOWARD MORNING...SEVERAL
HOURS OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
FALL OFF RAPIDLY. A WIDESPREAD FROST IS EXPECTED BY MORNING.

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-290445-
/X.NEW.KFGF.FR.Y.0001.050929T0600Z-050929T1400Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
334 PM CDT WED SEP 28 2005

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. 

OVERNIGHT LOW TEMPERATURES IN THE 30 TO 35 DEGREE RANGE ARE EXPECTED.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

GODON
3 follow-up statements
000 
WWUS73 KFGF 290155
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
855 PM CDT WED SEP 28 2005

...FROSTY NIGHT EXPECTED...

.AS AN AREA OF HIGH PRESSURE MOVES ACROSS THE AREA...SEVERAL HOURS OF
CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL OFF
RAPIDLY. A WIDESPREAD FROST IS EXPECTED BY MORNING.

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-291400-
/X.CON.KFGF.FR.Y.0001.050929T0600Z-050929T1400Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
855 PM CDT WED SEP 28 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY FOR ALL OF EASTERN NORTH DAKOTA AND NORTHWESTERN AND WEST
CENTRAL MINNESOTA.

OVERNIGHT LOW TEMPERATURES IN THE 30 TO 35 DEGREE RANGE WILL
RESULT IN WIDESPREAD FROST. ISOLATED AREAS IN NORTHWESTERN
MINNESOTA MAY SEE TEMPERATURES DIP INTO THE UPPER 20S.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

SCHULTZ/RIDDLE
000 
WWUS73 KFGF 290935
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
435 AM CDT THU SEP 29 2005

...FROST TO DISSIPATE THIS MORNING...

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-291400-
/X.CON.KFGF.FR.Y.0001.000000T0000Z-050929T1400Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
435 AM CDT THU SEP 29 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

TEMPERATURES IN THE LOWER AND MID 30S HAVE PERSISTED MOST OF THE
NIGHT. WARMER AIR IS APPROACHING FROM THE SOUTHWEST BUT FROST WILL
CONTINUE UNTIL SHORTLY AFTER SUNRISE...EXPECIALLY IN LOW AND SHADY
SPOTS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
GV
000 
WWUS73 KFGF 291401
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
901 AM CDT THU SEP 29 2005

...FROST ADVISORY HAS EXPIRED...


MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-291515-
/X.EXP.KFGF.FR.Y.0001.000000T0000Z-050929T1400Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
901 AM CDT THU SEP 29 2005

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

GODON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Sep 28, 3:20 PM CDT, 14 minutes earlier.

Area forecast discussion, Sep 28, 3:20 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
320 PM CDT WED SEP 28 2005

.SHORT...MAIN FORECAST CHALLENGE IS TEMPERATURES. WHEN LOOKING
AT THE LATEST SURFACE ANALYSIS...THE REGION REMAINS BETWEEN WEATHER
SYSTEMS...WITH AN AREA OF HIGH PRESSURE CENTERED IN SE MT AND W SD.
WHEN COMPARING MODELS...GFS AND ETA ARE IN PRETTY GOOD AGREEMENT...
SO USED COMPROMISE FOR FORECAST. AREA OF HIGH PRESSURE MOVE SE
OVERNIGHT...WITH THE RIDGE AXIS MOVING INTO CENTRAL MN BY 12Z THU.
WITH SURFACE PRESSURE GRADIENT RELAXING...A CLEAR SKY AND DEWPOINTS
FROM THE MIDDLE 20S TO THE MIDDLE 30S...EXPECT EXCELLENT RADIATIONAL
COOLING OVERNIGHT TO ALLOW TEMPERATURES TO FALL IN TO THE LOWER AND
MIDDLE 30S FOR THE ENTIRE AREA. THUS...WILL ISSUE A FROST ADVISORY
FOR TONIGHT.

ON THU...STRONG 850MB WARM AIR ADVECTION AHEAD OF THE NEXT LOW
PRESSURE SYSTEM AND ITS ASSOCIATED FRONTS...WILL AID IN BOOSTING
TEMPERATURES INTO THE MIDDLE 60S TO LOWER 70S...EVEN WITH A COLD
START. THE RAPID CHANGE OF WEATHER SYSTEMS CONTINUES INTO THE
WEEKEND...WITH ANOTHER SHOT OF 850MB WARM AIR ADVECTION COMING
THROUGH ON THU EVENING...SO LOW TEMPERATURES SHOULD HOLD NEAR NORMAL
IN THE 40S FOR FRI MORNING. ON FRI...ANOTHER WARM FRONT MOVES
THROUGH THE AREA...WITH STRONG 850MB WARM AIR ADVECTION AND A MORE
ZONAL FLOW ALOFT...AIDING IN BOOSTING HIGH TEMPERATURES INTO THE 70S
FOR THE AREA ON FRI. WITH MUCH OF THE NIGHT REMAINING IN S-SW FLOW
AHEAD OF THE COLD FRONT...ANTICIPATE THE SAT MORNING LOW TO BE ABOVE
NORMAL...FROM THE MIDDLE TO UPPER 40S.

THE COLD FRONT PASSES THROUGH THE AREA ON SAT...BUT WITH MOISTURE
QUITE LIMITED...NOT LOOKING FOR ANYTHING MORE THAN A WIND SHIFT AND
TEMPERATURES A FEW DEGREES COOLER..FROM THE UPPER 60S INTO THE LOWER
70S.

LONG...(SUN THROUGH WED)...AS A TROUGH OF LOW PRESSURE DIGS OFF THE
W COAST...WARM SW FLOW ALOFT WILL OVERTAKE THE N PLAINS. THIS
SCENARIO WILL SPELL ABOVE NORMAL TEMPERATURES ALONG WITH RELATIVELY
DRY CONDITIONS. THE MAIN STORM TRACK LOOKS TO BE ACROSS S CANADA SO
WE WILL REMAIN IN THE WARM AND DRY SECTOR. THE TROUGH OUT W WILL
MOVE INLAND AND IMPACT OUR WEATHER BY MID-WEEK WITH A CHANCE FOR
SHOWERS

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FROST ADVISORY TONIGHT ALL ND COUNTIES.
MN...FROST ADVISORY TONIGHT ALL MN COUNTIES.

&&

NG/JCA
Hazardous weather outlook, Sep 28, 3:31 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
331 PM CDT WED SEP 28 2005

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-292045-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
331 PM CDT WED SEP 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM THURSDAY...

.DAY ONE...TONIGHT

A FROST ADVISORY IS IN EFFECT FOR ALL OF EASTERN NORTH DAKOTA AS
WELL AS NORTHWEST AND WEST CENTRAL MINNESOTA TONIGHT. HIGH
PRESSURE WILL SETTLE OVERHEAD TONIGHT...COMBINING WITH DECREASING
WINDS LEADING TO LOW TEMPERATURES FROM 30 TO 35 DEGREES.
WIDESPREAD FROST IS EXPECTED...SO TAKE NECESSARY PRECAUTIONS TO
PROTECT TENDER VEGETATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JCA

Nearby

Frost Advisories in Minnesota, 2005Frost Advisories in North Dakota, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.